Alert archive / New Mexico / Wind Advisories in 2012

Wind Advisory 19, NWS Albuquerque, NM

March 20, 2012

NWS Albuquerque, NM issued this wind advisory at Mar 20, 2012, 4:52 AM MDT. It took effect at Mar 20, 2012, 8:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2012, 4:52 AM MDT (10:52 UTC)
In effect from
Mar 20, 2012, 8:00 AM MDT
Expired
Mar 20, 2012, 4:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WWUS75 KABQ 201052
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
452 AM MDT TUE MAR 20 2012

...STRONG WINDS FOR NORTHEAST NEW MEXICO...

.A STRENGTHENING STORM OVER EASTERN NEW MEXICO WILL INTENSIFY THE 
LOW LEVEL PRESSURE GRADIENT...RESULTING IN SOME STRONG AND GUSTY
WINDS TODAY OVER NORTHEAST NEW MEXICO.

NMZ527-528-530-531-202200-
/O.NEW.KABQ.WI.Y.0019.120320T1400Z-120320T2200Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-
452 AM MDT TUE MAR 20 2012

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MDT
THIS AFTERNOON. 

* LOCATION...INCLUDES RATON RIDGE AND JOHNSON MESA...THE FAR
  NORTHEAST HIGHLANDS...HARDING AND UNION COUNTIES.

* WINDS...NORTH 25 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. 

* TIMING...WINDS WILL INCREASE RAPIDLY EARLY THIS MORNING AND
  CONTINUE STRONG THROUGH MID AFTERNOON BEFORE SUBSIDING. 

* VISIBILITY...LOCALLY REDUCED TO AROUND 3 MILES IN BLOWING DUST
  AND AROUND 1 MILE IN BLOWING SNOW. 

* LOCAL IMPACTS...SNOW SHOWERS OVER THE HIGHEST TERRAIN WILL CAUSE
  ADDITIONAL CONCERNS OF LOW VISIBILITY AND HAZARDOUS DRIVING
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
2 follow-up statements
981 
WWUS75 KABQ 202155
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT TUE MAR 20 2012

...GUSTY NORTHERLY WINDS HAVE WEAKENED AT BIT OVER NORTHEAST NEW
MEXICO...

NMZ527-528-530-531-202300-
/O.EXP.KABQ.WI.Y.0019.000000T0000Z-120320T2200Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-
355 PM MDT TUE MAR 20 2012

...WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON...

STRONG AND GUSTY NORTHERLY WINDS HAVE WEAKENED BELOW ADVISORY
LEVELS OVER MOST OF NORTHEAST NEW MEXICO LATE THIS AFTERNOON.
HOWEVER...DUE TO THE PROXIMITY OF AN UPPER LOW PRESSURE
SYSTEM...NORTHERLY WINDS WILL PERSIST THROUGH TONIGHT...AND AREAS
OF BLOWING SNOW MAY CONTINUE TO MAKE TRAVEL DIFFICULT IN THE RATON
PASS AREA AND FROM THE RATON VICINITY TO CLAYTON.

$$
753 
WWUS75 KABQ 202157 CCA
NPWABQ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 PM MDT TUE MAR 20 2012

...GUSTY NORTHERLY WINDS HAVE WEAKENED A BIT OVER NORTHEAST NEW
MEXICO...

NMZ527-528-530-531-202300-
/O.EXP.KABQ.WI.Y.0019.000000T0000Z-120320T2200Z/
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-
356 PM MDT TUE MAR 20 2012

...WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON...

STRONG AND GUSTY NORTHERLY WINDS HAVE WEAKENED BELOW ADVISORY
LEVELS OVER MOST OF NORTHEAST NEW MEXICO LATE THIS AFTERNOON.
HOWEVER...DUE TO THE PROXIMITY OF AN UPPER LOW PRESSURE
SYSTEM...NORTHERLY WINDS WILL PERSIST THROUGH TONIGHT...AND AREAS
OF BLOWING SNOW MAY CONTINUE TO MAKE TRAVEL DIFFICULT IN THE RATON
PASS AREA AND FROM THE RATON VICINITY TO CLAYTON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 20, 3:15 AM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 20, 3:15 AM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 AM MDT TUE MAR 20 2012

.DISCUSSION...
MAIN FORECAST CHALLENGE WILL BE EXTENT OF PRECIP ACROSS THE NE AND
FAR EC ZONES INTO THU. DEPENDS ON LOCATION OF STORM NOW ORGANIZING
OVER ERN NM. SIMILAR TO WHAT THE LAST SYSTEM DID...STORM WILL MOVE
INTO TX TODAY...STALL TONIGHT...THEN MAYBE MAKE A LOOP AROUND THE
TX PANHANDLE WED AND WED NIGHT BEFORE MOVING NE THU.

DECENT FRONT TO BLAST INTO NE NM THIS AM WITH A REINFORCING SHOT
OF CHILLY AIR MOVING S ACROSS THE ERN PLAINS TODAY. MAIN FOCUS FOR
SNOW SHOWERS WILL BE OVER THE NC AND NE...IN PARTICULAR THE E
SLOPES OF THE SANGRE DE CRISTOS AND RATON PASS WHERE SOME UPSLOPE
FLOW WILL ENHANCE PRECIPITATION TODAY. ON THE FENCE CONCERNING A
WINTER WEATHER ADVISORY FOR TODAY INTO TON. FEELING IS AREA THAT
COULD REACH 4 PLUS INCHES WILL BE VERY SMALL. ELSEWHERE ACROSS THE
NE AND CNTRL AREAS IT WILL PROBABLY BE TOO MILD FOR ACCUMULATIONS
ON ROADS. IT WILL BE A CHILLY FIRST FULL DAY OF SPRING WITH HIGHS
10 TO 20 DEGREES BELOW NORMAL.

ISOLATED TO SCATTERED RAIN AND HIGH ELEVATION SNOW SHOWERS THIS
EVENING OVER THE E...WITH THE BEST CHANCES NEAR THE TX BORDER.
RAIN TO TURN TO SNOW OVER MOST OF THE E LATER TONIGHT BUT NOT
EXPECTED SNOWFALL AMOUNTS OVER AN INCH ASIDE FROM POTENTIALLY THE
RATON PASS AREA.

STORM CONSOLIDATES OVER THE TX PANHANDLE WED WITH THE BULK OF THE
PRECIPITATION IN TX AND OK. THE FAR NE STANDS THE BEST CHANCE OF
SEEING SOME RAIN AND SNOW SHOWERS. TEMPERATURES A BIT HIGHER IN
THE E AND SIGNIFICANTLY WARMER IN THE W.

STORM WILL TRY AND DRIFT NW WED NIGHT BEFORE HEADING AWAY FROM NM
THU. WE SHOULD SEE INCREASED CHANCES OF PRECIPITATION IN THE NE WED
NIGHT INTO THU. FRI THROUGH THE WEEKEND STILL LOOKS DRY AND WARMER.
POTENTIAL FLY IN THE OINTMENT COULD BE SOME RETURN FLOW MOISTURE
ON SUN THAT COULD TRIGGER SOME THUNDERSTORMS LATE SUN OR EARLY SUN
NIGHT. CHJ

&&

.AVIATION...
N WIND GUSTS TO 45KT WILL OCCUR THIS MORNING THROUGH EARLY AFTN
FROM KRTN TO KCAO...INCLUDING ROY.  WINDS WILL GRADUALLY WEAKEN
ACROSS NE NM DURING THE LATE AFTN AS A SURFACE LOW IN SE CO SHIFTS
INTO THE TX PANHANDLE.  THEN...NW GUSTS AROUND 40 KT WILL DEVELOP
FROM KABQ TO KSRR AND KROW TIL SUNSET. OTHERWISE...SHRA AND MTN SHSN
ARE EXPECTED MAINLY ALONG AND EAST OF THE CENTRAL MTN CHAIN TODAY
AND TONIGHT. THERE COULD BE SOME ISOLD ACTIVITY AS FAR WEST AS THE
CONTINENTAL DIVIDE MAINLY THIS MORNING. AIRPORTS FAVORED FOR BRIEF
SHOWERS AND PERHAPS MVFR OR BRIEF IFR CONDITIONS WILL INCLUDE
KSKX...KSAF...KLVS...KRTN...KCAO AND ESPECIALLY KAXX.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44

&&

.FIRE WEATHER...
THE CUT OFF UPPER LOW WILL SHIFT SLOWLY FROM NE NM THIS MORNING
INTO THE TX PANHANDLE THIS AFTERNOON. IT WILL TAKE UP RESIDENCE
IN THE PANHANDLE UNTIL WEDNESDAY NIGHT OR THURSDAY...WHEN IT WILL
DRIFT SLOWLY NORTHEASTWARD AND AWAY FROM THE FORECAST AREA.
MEANWHILE...A STRONG SURFACE LOW WILL MIGRATE FROM SE CO INTO THE
TX PANHANDLE WITH THE UPPER LEVEL SYSTEM TODAY. THE TIGHT SURFACE
PRESSURE GRADIENT THAT RESULTS WILL TRIGGER N WIND GUSTS UP TO 50
MPH ACROSS THE NE THIS MORNING THRU EARLY AFTERNOON...EXCEPT UP TO
55 MPH IN RATON DUE TO FLOW OVERTOPPING RATON PASS. WRAP AROUND
MOISTURE WILL ALSO DELIVER SCATTERED SNOW SHOWERS TO THE
SANGRES...FAR NE HIGHLANDS AND NE PLAINS TODAY. AN INCH OR TWO OF
ACCUMULATION WILL BE POSSIBLE...MAINLY OVER ELEVATED TERRAIN NORTH
AND EAST OF RATON. FARTHER SOUTH A FEW SHOWERS WILL BE POSSIBLE
MAINLY ALONG AND E OF THE CENTRAL MOUNTAIN CHAIN...BUT WETTING
PRECIP IS UNLIKELY. AFTER TODAY...THE CHANCE FOR WETTING
PRECIPITATION WILL FAVOR THE AREA ALONG AND EAST OF A LINE FROM
TUCUMCARI TO CAPULIN THRU THURSDAY.

DESPITE WARMING TEMPERATURES...READINGS WILL REMAIN BELOW NORMAL
UNTIL THURSDAY...WHEN HIGHS WILL REACH NEAR AND ABOVE NORMAL IN
CENTRAL AND WESTERN AREAS. EASTERN AREAS WILL FOLLOW SUITE FRIDAY
THROUGH THE WEEKEND AS A RIDGE OF HIGH PRESSURE CROSSES ALOFT.
HIGHS SATURDAY AND SUNDAY WILL VARY FROM 8 TO 18 DEGREES ABOVE
NORMAL AREAWIDE.

ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM WILL CROSS THE PACIFIC
COAST SUNDAY...THEN INTO THE NORTHERN ROCKIES ON MONDAY. MODELS
DISAGREE ON THE DEPTH OF THE SYSTEM...BUT THE GFS AND ECMWF BOTH
STRENGTHEN SOUTHWEST WINDS OVER NEW MEXICO SUNDAY AND MONDAY. FIRE
WEATHER CONCERNS WILL SPAN MUCH OF THE FORECAST AREA SUNDAY...BUT
THEY MAY BE RELEGATED TO LOCATIONS ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN ON MONDAY.

AFTER WIDESPREAD EXCELLENT VENTILATION TODAY...THE MAX VENTILATION
WILL GRADUALLY DECREASE THROUGH FRIDAY...THEN INCREASE AGAIN OVER
THE WEEKEND. FRIDAY COULD BRING A FEW POCKETS OF POOR VENTILATION
TO THE NORTHERN MOUNTAINS AND NORTHEAST...BUT GENERALLY MAX
VENTILATION WILL BE GOOD ON THIS DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  23  60  27 /   5   0   0   0
DULCE...........................  44  15  56  19 /  10   0   0   0
CUBA............................  43  17  56  21 /  10   5   0   0
GALLUP..........................  42  15  56  21 /   5   0   0   0
EL MORRO........................  36  15  50  20 /   5   0   0   0
GRANTS..........................  43  16  55  22 /  10   5   0   0
QUEMADO.........................  40  18  53  24 /   5   0   0   0
GLENWOOD........................  50  20  62  26 /   0   0   0   0
CHAMA...........................  39   9  50  16 /  20   0   0   5
LOS ALAMOS......................  43  21  53  27 /  10   5   0   5
PECOS...........................  41  20  52  27 /  20   5   0   5
CERRO/QUESTA....................  41  10  53  20 /  30   5   5  10
RED RIVER.......................  33   9  45  19 /  30   5   5  10
ANGEL FIRE......................  35   8  45  17 /  30  10   5  20
TAOS............................  44  14  54  22 /  20   5   0   5
MORA............................  39  20  51  25 /  30  10   0  10
ESPANOLA........................  49  22  61  24 /  10   0   0   5
SANTA FE........................  43  23  53  26 /  10   5   0   5
SANTA FE AIRPORT................  46  21  56  28 /   5   5   0   5
ALBUQUERQUE FOOTHILLS...........  47  28  58  34 /   5   5   0   0
ALBUQUERQUE HEIGHTS.............  49  30  59  36 /   5   5   0   0
ALBUQUERQUE VALLEY..............  50  26  60  31 /   0   5   0   0
ALBUQUERQUE WEST MESA...........  50  28  61  33 /   0   5   0   0
LOS LUNAS.......................  52  24  61  28 /   0   5   0   0
RIO RANCHO......................  51  28  61  32 /   5   5   0   0
SOCORRO.........................  53  28  64  32 /   0   5   0   0
SANDIA PARK/CEDAR CREST.........  45  26  56  30 /  20   5   0   0
TIJERAS.........................  49  24  59  32 /  20   5   0   0
MORIARTY/ESTANCIA...............  43  21  54  25 /  10   5   0   5
CLINES CORNERS..................  41  24  54  29 /  20   5   0   5
GRAN QUIVIRA....................  44  24  55  31 /  20   5   0   0
CARRIZOZO.......................  48  26  58  30 /  10   5   0   0
RUIDOSO.........................  41  29  48  31 /  20  10   0   5
CAPULIN.........................  42  21  49  27 /  40  20  20  40
RATON...........................  46  20  56  26 /  40  20  10  20
SPRINGER........................  47  21  57  27 /  30  10  10  20
LAS VEGAS.......................  44  20  55  28 /  30  10   5  10
CLAYTON.........................  49  30  52  32 /  20  30  20  50
ROY.............................  47  25  55  31 /  30  10  10  20
CONCHAS.........................  54  32  61  34 /  20  10   5  20
SANTA ROSA......................  52  31  61  35 /  20  10   5  10
TUCUMCARI.......................  53  32  59  34 /  20  20  10  20
CLOVIS..........................  52  31  57  34 /  20  30  10  20
PORTALES........................  52  32  58  35 /  20  30  10  10
FORT SUMNER.....................  56  31  65  35 /  20  10   5  10
ROSWELL.........................  55  35  66  36 /  20  10   5   5
PICACHO.........................  49  30  60  35 /  20  10   0   5
ELK.............................  44  28  54  32 /  20  10   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON FOR
THE FOLLOWING ZONES...NMZ527-528-530-531.

&&

40/44
Hazardous weather outlook, Mar 19, 5:39 AM MDT, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT MON MAR 19 2012

NMZ501>540-201200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
539 AM MDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL DEVELOP OVER WESTERN AND NORTHERN NEW MEXICO
TODAY...MAINLY IN THE HIGHER TERRAIN. A FEW INCHES OF SNOW WILL
ACCUMULATE OVER THE WESTERN AND NORTHERN MOUNTAINS INTO TONIGHT.
MEANWHILE CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FOR THIS
AFTERNOON AND EVENING OVER NORTHEAST NEW MEXICO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT SNOW AMOUNTS.

40

Nearby

Wind Advisories in New Mexico, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.